MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - first/given name: unknown, as information was requested but not provided.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) was broken when opened.Through follow-up, we learned that during implantation the lens encountered excessive resistance as if it were blocked in the cartridge.At that moment, it was observed that the iol was broken.No surgical or medical interventions were necessary due to this issue.No further information was received.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 20-mar-2025 section h3 - device evaluated by manufacturer? yes device evaluation: visual inspection revealed that the smartload was received with a crack and damage in the cartridge tip; damage from the tip extended into the cartridge tube.The lens module was inspected revealing no damage or viscoelastic residue.The lens was removed from the tape it was received on and presented coated in viscoelastic residue.The lens was cleaned, revealing damage to the optic body.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "stuck in cartridge" was not identified during product evaluation.The other observed issues could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21370569
Report Number3012236936-2025-000029
Device Sequence Number12882252
Product Code HQL
UDI-Device Identifier05050474621749
UDI-Public(01)05050474621749(17)270423
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGAB00
Device Catalogue NumberGAB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown